MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION VISTA® / DIMENSION® EXL COV2T CAL/CV2T CAL SARS-COV-2 CALIBRATOR

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION; DIMENSION VISTA® / DIMENSION® EXL COV2T CAL/CV2T CAL SARS-COV-2 CALIBRATOR
Catalog Number KC813 SMN 11417413
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center concerning a negative dimension vista sars-cov-2 total antibody (cv2t) positive quality control (qc) sample result obtained on a dimension exl 200 system when recalibrating with sars-cov-2 total antibody calibrator lot 0fd096.Siemens healthcare diagnostics headquarters support center (hsc) concluded the evaluation of the event.Hsc has reviewed the instrument data.No product non-conformance was identified.The instrument data showed all internal readings and settings were within expectations.The cov2t cal/cv2t cal sars-cov-2 calibrator lot 0fd096 expired on 1-apr-2021 and no other failures of this nature have been reported with this calibrator lot.According to the data provided, the calibrator and qc had been performing to expectations until 15-mar-2021 when the complaint was reported to siemens.The siemens manufacturing release testing of the reagent, calibrator and qc did not indicate an issue.Stability testing performed during assay development on the calibrator did not indicate a change in performance with standard handling of the calibrator.No other customers have reported a loss of calibrator performance with calibrator lot 0fd096.Hsc cannot rule out a storage, shipping or handling issue causing the drift in calibrator performance.Due to the calibrator shelf life expiring on 1-apr-2021, hsc can perform no further investigation on the calibrator.The cause of the issue is unknown.The customer is operational.The limitations section of the dimension vista sars-cov-2 (cv2t) flex reagent cartridge instructions for use states: "this assay should not be used to diagnose or exclude acute infection.Results are not intended to be used as the sole basis for patient management decisions.Test results should be interpreted in conjunction with clinical observations, patient history, epidemiological information, and other laboratory findings." "patient specimens may be nonreactive if collected during the early (pre-seroconversion) phase of illness or due to a decline in titer over time.In addition, the immune response may be depressed in elderly, immunocompromised, or immunosuppressed patients" a false negative/non-reactive result would be correlated with clinical history and presentation and may lead to additional testing and/or continued precautions to avoid infection with negligible clinical impact.Although there is no potential for serious injury in this case, an mdr will be reported to the fda as a requirement of the emergency use authorization (eua).
 
Event or Problem Description
The customer obtained a discordant nonreactive (negative) dimension sars-cov-2 total antibody (cv2t) result on a reactive (positive) quality control sample on a dimension exl 200 system after a calibration.The same quality control sample was reprocessed after a second recalibration of the assay with the same lot of sars-cov-2 total antibody calibrator and a discordant (negative) result was again obtained.The same quality control sample was reprocessed on a later date when a new lot of calibrator became available.The quality control sample result was acceptable (positive) after the recalibration with the new lot of calibrator.The customer stated there was a delay in running patient samples until recalibration of the assay and processing of quality control resulted within acceptable limits.There are no known reports of patient intervention or adverse health consequences due to the discordant dimension cv2t quality control result or the patient sample testing delay.

Brand Name
DIMENSION
Common Device Name
DIMENSION VISTA® / DIMENSION® EXL COV2T CAL/CV2T CAL SARS-COV-2 CALIBRATOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark DE 19714 6101
MDR Report Key11647992
Report Number2517506-2021-00097
Device Sequence Number17018902
Product Code QKO
UDI-Device Identifier00630414605494
UDI-Public00630414605494
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EUA201460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Catalogue NumberKC813 SMN 11417413
Device Lot Number0FD096
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2021
Initial Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1